Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A priori bounds for positive solutions of a semilinear elliptic equation


Authors: Chris Cosner and Klaus Schmitt
Journal: Proc. Amer. Math. Soc. 95 (1985), 47-50
MSC: Primary 35J60; Secondary 35B45
MathSciNet review: 796444
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the semilinear elliptic equation $ - \Delta u = f(u)$, $ x \in \Omega $, subject to zero Dirichlet boundary conditions, where $ \Omega \subset {{\mathbf{R}}^n}$ is a bounded domain with smooth boundary and the nonlinearity $ f$ assumes both positive and negative values. Under the assumption that $ \Omega $ satisfies certain symmetry conditions we establish two results providing lower bounds on the $ {C^0}(\overline \Omega )$ norm of positive solutions. The bounds derived are the same one obtains in dimension $ n = 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60, 35B45

Retrieve articles in all journals with MSC: 35J60, 35B45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0796444-0
PII: S 0002-9939(1985)0796444-0
Article copyright: © Copyright 1985 American Mathematical Society